MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0415, 5X100MM SS REUSABLE CANNULA; GCJ

APPLIED MEDICAL RESOURCES C0415, 5X100MM SS REUSABLE CANNULA; GCJ
Model Number C0415
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device has been returned to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: unknown.According to telephone information, the sleeve of the trocar is very sharp.This damaged the insulation of other instruments.Additional information received by phone from sales representative on 25may2018: there are photos available, which will be sent soon.This and 4 additional event units are being returned.No patient injury or illness occur associated with the complaint event.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection of the event unit noted multiple scratches and a dent at the cannula tip.Testing was performed on the event unit.However, the complainant's experience could not be confirmed or replicated.Based on the condition of the returned unit, it is likely that the damage to the insulation of other instruments was caused by the dent in the cannula tip, which was a result of the way in which the unit was handled by the customer.The instructions for use (ifu) states, "prior to use, inspect the distal tip of the cannula for any dents or tip damage that may have occurred during handling and cleaning.Dents, nicks, or cracks in the distal tip of the cannula may prevent proper shield deployment, increase the potential for cannula fracture, and may render the cannula incompatible with certain instruments.Cannula with damaged tips should not be used." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
C0415, 5X100MM SS REUSABLE CANNULA
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7783393
Report Number2027111-2018-00265
Device Sequence Number1229110
Product Code GCJ
UDI-Device Identifier00607915114367
UDI-Public(01)00607915114367(11)130422(30)01(10)1195247
Combination Product (Y/N)N
PMA/510(K) Number
K932995
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberC0415
Device Catalogue Number100332501
Device Lot Number1195247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1